Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 28, 2021, 3:13 PM EDT for Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Oct 28, 2021, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WWUS82 KMLB 281913
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
313 PM EDT Thu Oct 28 2021
FLZ041-141-282000-
Coastal Volusia FL-Inland Volusia FL-
313 PM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of northeastern Volusia
County through 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Ormond-By-the-Sea to 6 miles
northeast of Deltona to near Osteen. Movement was northeast at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and New Smyrna
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.
&&
LAT...LON 2909 8090 2883 8071 2881 8107 2883 8111
2881 8113 2880 8121 2883 8124 2910 8121
2936 8104
TIME...MOT...LOC 1912Z 246DEG 34KT 2937 8089 2896 8113 2886 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 28, 10:56 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 28, 10:56 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Melbourne FL
1056 AM EDT Thu Oct 28 2021
.UPDATE...
The forecast is mostly on track this morning with little in the
way of updates needed to the forecast. A Tornado Watch has been
issued for Lake and Volusia counties until 5 PM this evening. The
watch will likely either be expanded farther south later this
afternoon, or a Severe Thunderstorm Watch may be warranted instead
with a slightly less conducive environment for tornadoes expected south
of the current watch. Furthermore, the Slight Risk for severe
storms today has been expanded slightly farther south which now
places areas along and north of a line from Melbourne to Kissimmee
Prairie in the risk area. A Marginal Risk for severe storms
remains placed over areas south of there.
Radar imagery currently shows scattered showers and isolated
lightning storms moving through areas mainly along and south of
I-4 and developing upstream. Surface analysis charts show a mature
wave upstream of east-central Florida with the low pressure
center located over southern Missouri and the associated cold
front stretching from the triple point over central Alabama into
the eastern Gulf of Mexico. Additionally, a somewhat weak warm
front is situated over the eastern Gulf and stretches into western
Florida. This morning's XMR observed skew-t sounding showed a
stable atmosphere in place over the region with drier air,
however, soundings upstream showed a primed atmosphere for severe
weather. The TBW sounding and SPC's mesoanalysis page show MU CAPE
well over 2,000 J/kg, SCP of 11, STP around 1-2, a 40kt LLJ,
35kts of bulk shear, a curved hodograph with critical angle of 61
degrees, SFC-3km SRH of 243 m^2s^2, EHI values up to 3, and
conditionally unstable mid-level lapse rates. The biggest forecast question
of the day remains whether we will see that instability move into
east-central Florida this afternoon, especially with the earlier
precipitation this morning potentially stabilizing the atmosphere
a bit ahead of the frontal boundary. We'll have to monitor current
trends and whether we can get enough heating and instability this
afternoon for severe storms.
However, given the sufficient kinematic and thermodynamic
profiles in place upstream ahead of the cold front, severe weather
will likely move downstream later this afternoon and enter east-
central Florida. Scattered showers and storms will be possible
through this morning ahead of the warm front as it lifts north
with a rapidly moving cold front outpacing the warm front this
afternoon - pushing the warm sector northeastward as the closed
upper-level low begins to weaken slightly by this evening. This
will help the system speed up as it pivots to the northeast. A
rapidly moving squall line will form out ahead of the cold front
this afternoon with the best chance for severe storms beginning
across the northwest around 1 PM and ending to the southeast by 9
PM across the Treasure Coast. Ahead of the front, wind gusts
around 50mph are likely with damaging wind gusts up to 70 mph
possible in the strongest storms. In addition, one or two
tornadoes, small hail, frequent cloud-to- ground lightning, and
heavy rainfall will be possible. Highs will reach the low-to-mid
80s west-northwest of Cape Canaveral and the mid 80s to near 90
degrees south.
&&
.MARINE...
Today... Small Craft Advisory remains in effect from 1 PM today for all of the local Atlantic
waters into Friday. However, conditions may not reach criteria
until a little later in the afternoon as the cold front
approaches and moves over the waters. Showers and lightning storms
will move over the local Atlantic waters by this afternoon and
continue and diminish into the late evening hours. Boating
conditions will deteriorate by the late afternoon and continue
into the beginning of the weekend. Winds will increase from the
southwest at 15-20kts by this afternoon before increasing up to
25kts this evening. Offshore flow should keep seas to 2-3ft
nearshore and up to 4-5ft offshore (20-60nm).
&&
.PREV DISCUSSION... /issued 212 AM EDT Thu Oct 28 2021/
Current...Surface METAR and DRWP data show the weak high pressure
ridge has moved offshore the SE CONUS/FL with light return SE-S
flow already developing over the peninsula. GOES IR imagery shows a
CS debris canopy emanating from the NE GOMEX MCS has overspread the
peninsula. Current temps range from the L60s where winds have died
off to the M-U60s where a light southerly drift exists. Temps are
likely to rise a little through sunrise.
Regional doppler radar imagery shows a large cluster of convection
covering eastern AL, the western FL panhandle, and extending S-W
over the NE GOMEX. GOES IR imagery indicates an overall warming of
cloud tops over the past several hours. Convection remains vigorous
over/offshore the central panhandle, near the intersection of the
SQLN and the northward moving warm front. A small band of showers
extends farther SE along the warm front to just NW of Tampa Bay,
lifting slowly NE with the boundary. Based on radar trends and the
latest iteration of the HRRR, it appears that most of the precip
will stay W-NW of lake County through 12Z/sunrise, though can't rule
out a stray shower or two NW of I-4 between 6-8AM.
Today...Little change to the favorable synoptic setup for severe
weather, so don't really need to review the specific wind, shear and
instability parameters for the 4th time in as many nights. The last
few runs of the HRRR have backed off on coverage of discrete warm
sector convection ahead of the main SQLN, likely owing to a slightly
less unstable air mass initially. Timing for the main band looks
similar, reaching Lake/NW Volusia around 17Z/1PM, spreading rapidly
east at 50-55mph, while propagating southward through the central
peninsula during the afternoon through sunset. A few storms could
still remain over the far SE CWA for an hour or so post-sunset, with
some weaker shower band possibly redeveloping farther north through
late evening. Any remaining activity should clear out around
midnight behind passage of the occluded front.
Primary storm threats continue to be strong straight line winds
within the SQLN and any cells or bands/segments just ahead of it,
with one or two tornadoes also possible. Fast moving torrential
downpours and frequent lightning strikes also expected within the
stronger convection.
Warm/breezy with gusty S-SW winds developing. Max temps L-M80s NW of
I-4 due to earlier onset of showers/storms, U80s across the central/
south. Steady west winds with minimal CAA behind the occluded front
tonight. Mins in the M-U60s except in NE Lake/NW Volusia Cos (L60s).
Friday...The strong cold front and associated line of thunderstorms
is forecast to be south of the Treasure Coast by sunrise on Friday.
Drier air filters in behind the front, with PWATs forecast to drop
below 1" across the area. However, model soundings show all of the
moisture concentrated between 700-850mb, and latest guidance is
insistent on rather high rain chances for Friday, especially
along/north of I-4. Looking at the synoptic picture, a very large
cutoff low will be centered over the TN River Valley, with the base
of the low across the northeastern Gulf Coast. A jet streak rounding
the base of the low will maintain strong winds aloft, preventing
significant vertical mixing of the narrow low-level moisture layer
with the drier air above it.
This should allow scattered showers to develop in the eastern
Gulf/Tampa Bay area and progress eastward across the peninsula.
These showers will be racing northeastward at around 35-45 mph, and
any downpours could be accompanied by gusty winds. As a result,
looking at a 30-40 percent chance of rain from Melbourne northward,
and a 20 percent chance for the Treasure Coast. No lightning storms
are expected. Cooler across the norther areas as highs reach around
80 degrees, increasing to the mid 80s for the Treasure Coast.
Saturday-Sunday...A few showers could linger into Saturday, though
rain chances are only around 15 percent. Then, conditions should dry
out on completely by Sunday as the large cutoff low moves into the
western Atlantic causing a reinforcing cold front to move across
Central FL on Saturday night. Breezy conditions continue into
Saturday with west winds around 15 mph and some higher gusts.
As promised, the first real cool down of the fall season arrives
this weekend. The initial surge of cooler air is expected for areas
north of I-4 on Friday night into Saturday morning where lows drop
into the upper 50s, and low 60s elsewhere. For Saturday afternoon,
highs remain in the mid/upper 70s from Kissimmee to Titusville
northward, and around 80 degrees from Melbourne south.
Cooler still for Saturday night into Sunday morning as lows drop
into the mid to upper 50s for most, except low 60s for the immediate
Space/Treasure Coast. Highs on Sunday in the upper 70s and up to
around 80 degrees in the Treasure Coast.
Monday-Wednesday...High pressure builds across the region for the
first half of next week, maintaining mostly dry conditions. Near
normal temperatures are forecast with highs in the low 80s, and
overnight lows in the low to mid 60s.
&&
.AVIATION...VFR through ~16Z followed by rapid increase in coverage
of showers/TS from WNW-ESE along/just ahead of SQLN. Storm motion
vector will be from 250-260 at 45-50KT from ISM-MCO-TIX northward
and 35-45KT over the southern aerodromes (MLB-SUA). Threat for IFR
VSBYs and G30-50KT with any intense cells/bands. Highest threat from
ISM-TIX north. 06Z TAF package attempted to refine most likely times
of impacts from strongest winds. Will still likely need short-fuse
AMDs for convection occurring outside those narrower TEMPO windows.
&&
.MARINE...Today-tonight...Current benign conditions over the local
waters (winds <10kt/2-3ft seas) belie the rapid deterioration
expected later today-tonight. Expect a rapid increase in S-SW winds
to about 20kt by mid-day with SQLN passage across the waters north
of the Cape about 2-5PM and to the south 5-9PM. Winds shift to more
WSW and increase further (20-25kt) behind occluded frontal passage.
Offshore component should keep peak seas at about 6ft well offshore
though can't rule out occasional sets around 7ft out toward 50-60nm.
SCA will co into effect at 1 PM today for all of the local Atlantic
waters, and continue tonight into Friday.
Friday-Saturday...Hazardous boating conditions continue Friday as
tight pressure gradient maintains SW/WSW winds 20-25 knots behind
the cold front. Seas 4-6 feet nearshore and up to 7 feet offshore. A
Small Craft Advisory remains in effect through Friday night. Boating
conditions improve a bit on Saturday, however small craft will
probably need to exercise caution due to west winds around 15-20
knots. Seas 3-5 feet.
Sunday-Monday...A reinforcing cold front will move through the area
Saturday night, causing winds to veer NW at 10-15 knots on Sunday.
Seas diminish to 2-3 feet nearshore and 4-5 feet offshore. High
pressure builds into the region on Monday with northeast winds
around 10 knots and seas 2-3 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 66 80 59 / 100 40 40 30
MCO 87 68 81 63 / 100 40 30 30
MLB 88 69 83 63 / 90 50 20 20
VRB 89 71 86 63 / 90 60 20 20
LEE 85 68 80 61 / 100 40 40 30
SFB 85 67 80 61 / 100 40 30 30
ORL 85 68 80 63 / 100 40 30 30
FPR 88 69 85 61 / 90 60 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 5 PM EDT this afternoon for Coastal Volusia-
Inland Volusia-Northern Lake-Southern Lake.
AM...Small Craft Advisory from 1 PM this afternoon to 8 PM EDT Friday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 1 PM this afternoon to 8 AM EDT
Saturday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Fehling/Leahy/Kelly/VolkmerHazardous weather outlook, Oct 28, 1:20 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 120 PM EDT Thu Oct 28 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 120 PM EDT Thu Oct 28 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A squall line containing strong to severe thunderstorms is forecast to cross east central Florida this afternoon through this evening. The threat for severe storms will be highest along and north of a line from near Basinger in Okeechobee County to Melbourne. However, strong to severe storms are possible south of this area during the late afternoon and early evening hours. Storm motion will be rapidly toward the east northeast at 45 to 50 mph. Strong damaging wind gusts of 60 to 70 mph will be possible in the most intense storms. A few tornadoes will also be possible, along with passing torrential downpours and cloud to ground lightning. A line of storms will move toward Lake county through early afternoon and then toward the I 4 corridor into the mid afternoon hours lasting through 5 to 6 pm. Storms will increase in coverage farther south across Osceola and Brevard county between 3 PM to 7 PM and from 5 PM to 9 PM for Okeechobee, Indian River, Saint Lucie and Martin Counties. Make sure you have multiple ways to receive severe weather alerts this afternoon and evening! Listen for the possibility of watches or warnings for severe thunderstorms of tornadoes being issued. If a severe weather Warning is issued for your location, immediately move to an interior room on the lowest floor of your home, and stay away from windows. .MARINE THUNDERSTORM GUST IMPACT... A squall containing strong to severe thunderstorms is expected to pass through east central Florida and the adjacent Atlantic waters today. The threat for thunderstorm wind gusts of 35 knots or higher over inland lakes, the Intracoastal Waterway and nearshore Atlantic is High from Lake Kissimmee to Melbourne northward, and Moderate to the south. Storm motion will be rapidly east northeast at 40 to 50 knots. .WATERSPOUT IMPACT... Strong to severe thunderstorms could produce tornadic waterspouts, which are much stronger than the typical narrow and weaker fair weather waterspouts which occur during the summer months. .WIND AND SEA IMPACT... Southerly winds will become southwest and increase to near 20 knots this afternoon, then shift more westerly and increase further to between 20 and 25 knots, causing seas to build as high as 6 feet well offshore. A Small Craft Advisory will go into effect at mid day and continue through tonight. Boaters should strongly consider staying in port today due to the multiple weather hazards expected to develop and affect the local marine areas. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate threat for rip currents at area beaches today. The threat will be highest through about 1030 AM and again after 530 PM due to tidal effects. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Boating conditions will remain poor to hazardous through Saturday morning, especially offshore beyond 20 nautical miles. The threat for rip currents is expected to remain Moderate into this weekend. .SPOTTER INFORMATION STATEMENT... Spotters should activate today. Listen for the possibility of severe weather Watches and Warnings being issued this afternoon. Relay your severe weather reports to the National Weather Service in Melbourne at 3 2 1 2 5 5 0 2 1 2. Volkmer
In the hours before
Special weather statement, Oct 28, 11:13 AM EDT, 4 hours before
Special Weather Statement
National Weather Service Melbourne FL
1113 AM EDT Thu Oct 28 2021
FLZ041-045-046-141-147-281600-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
1113 AM EDT Thu Oct 28 2021
...A strong thunderstorm will impact portions of eastern Seminole,
northwestern Brevard, southeastern Orange and southeastern Volusia
Counties through NOON EDT...
At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Central Florida, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Titusville, Oviedo, Winter Springs and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.
&&
LAT...LON 2878 8067 2842 8113 2860 8137 2911 8090
TIME...MOT...LOC 1513Z 222DEG 37KT 2861 8118
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, Oct 28, 1:14 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
114 PM EDT Thu Oct 28 2021
FLZ041-044-045-141-144-281830-
Northern Lake County FL-Coastal Volusia FL-Orange FL-
Inland Volusia FL-Southern Lake County FL-
114 PM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of Lake, northwestern
Orange and northwestern Volusia Counties through 230 PM EDT...
At 109 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Augustine Shores to near Lake Weir
to near Keystone. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Apopka, Ormond Beach, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.
&&
LAT...LON 2943 8107 2933 8102 2884 8134 2888 8136
2883 8142 2875 8141 2871 8146 2866 8146
2835 8166 2836 8179 2835 8196 2896 8195
2896 8166 2928 8164 2932 8168 2940 8142
2926 8142 2927 8116 2941 8116
TIME...MOT...LOC 1709Z 246DEG 40KT 2980 8140 2905 8200 2818 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, Oct 28, 2:14 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
214 PM EDT Thu Oct 28 2021
FLZ041-044>046-141-144-281915-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
214 PM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of central Seminole,
northeastern Lake, northwestern Orange and Volusia Counties through
315 PM EDT...
At 214 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palm Coast to near Pittman to near Lake Apopka.
Movement was east at 40 mph.
HAZARD...Winds in excess of 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.
&&
LAT...LON 2943 8107 2909 8090 2887 8074 2876 8104
2863 8173 2896 8175 2896 8166 2905 8166
2905 8164 2928 8164 2932 8168 2938 8145
2940 8142 2926 8142 2927 8115 2941 8116
2943 8111
TIME...MOT...LOC 1814Z 249DEG 36KT 2958 8121 2902 8161 2869 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Oct 28, 2:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT Thu Oct 28 2021
FLZ041-044>046-053-144-281945-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
255 PM EDT Thu Oct 28 2021
...A strong thunderstorm will impact portions of Seminole,
southeastern Lake, Orange, central Volusia and northwestern Osceola
Counties through 345 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Corners, or near Bay Lake, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.
&&
LAT...LON 2897 8132 2837 8100 2814 8147 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8179 2836 8179 2836 8184 2845 8188
TIME...MOT...LOC 1855Z 234DEG 37KT 2836 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, Oct 28, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
313 PM EDT Thu Oct 28 2021
FLZ041-141-282000-
Coastal Volusia FL-Inland Volusia FL-
313 PM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of northeastern Volusia
County through 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Ormond-By-the-Sea to 6 miles
northeast of Deltona to near Osteen. Movement was northeast at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and New Smyrna
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.
&&
LAT...LON 2909 8090 2883 8071 2881 8107 2883 8111
2881 8113 2880 8121 2883 8124 2910 8121
2936 8104
TIME...MOT...LOC 1912Z 246DEG 34KT 2937 8089 2896 8113 2886 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 11:13 AM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Oct 28, 11:27 AM EDT | Special Marine Warning | MLB | 46 min | |
| Oct 28, 1:14 PM EDT | Special Weather Statement | MLB | Lake | 76 min |
| Oct 28, 1:38 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 52 min |
| Oct 28, 2:14 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 61 min |
| Oct 28, 2:19 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 41 min |
| Oct 28, 2:37 PM EDT | Special Marine Warning | MLB | 83 min | |
| Oct 28, 2:49 PM EDT | Special Marine Warning | MLB | 41 min | |
| Oct 28, 2:55 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| Oct 28, 3:29 PM EDT | Tornado Warning | MLB | Volusia | 16 min |
| Oct 28, 3:52 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 53 min |
| Oct 28, 3:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Oct 28, 4:13 PM EDT | Special Marine Warning | MLB | 41 min | |
| Oct 28, 4:19 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| Oct 28, 4:59 PM EDT | Tornado Warning | MLB | Indian River, Osceola | 31 min |
| Oct 28, 5:21 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 24 min |
| Oct 28, 5:41 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 28, 5:43 PM EDT | Special Weather Statement | MLB | Indian River | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.